Alert archive / Georgia / Dense Fog Advisories in 2021
Dense Fog Advisory 23, NWS Atlanta, GA
NWS Atlanta, GA issued this dense fog advisory at Dec 26, 2021, 5:34 AM EST for 13 counties in Georgia. It took effect at Dec 26, 2021, 6:00 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2021, 5:34 AM EST (10:34 UTC)
- In effect from
- Dec 26, 2021, 6:00 AM EST
- Expired
- Dec 26, 2021, 10:00 AM EST
- In force
- 4 hr
- Issued by
- NWS Atlanta, GA
Counties Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Dade County, GA, Fannin County, GA, Floyd County, GA, Gilmer County, GA, Gordon County, GA, Murray County, GA, Pickens County, GA, Polk County, GA, Walker County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 110 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 306 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
490 WWUS72 KFFC 261034 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 534 AM EST Sun Dec 26 2021 GAZ001>007-011>013-019-020-030-261500- /O.NEW.KFFC.FG.Y.0023.211226T1100Z-211226T1500Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Chattooga- Gordon-Pickens-Floyd-Bartow-Polk- Including the cities of Calhoun, Rome, and Cartersville 534 AM EST Sun Dec 26 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of north central and northwest Georgia. * WHEN...Until 10 AM EST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. * ADDITIONAL DETAILS...Areas of dense fog are expected to develop the next few hours over portions of Northwest GA creating hazardous driving conditions through mid morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this dense fog advisory went out at Dec 26, 4:15 AM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Dec 26, 4:15 AM EST, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 415 AM EST Sun Dec 26 2021 ...Morning Area Forecast Discussion... .SHORT TERM /Today through Monday/... WAA pattern in place as the mid-level ridge which has dominated the pattern across the southeast remains anchored over the central and eastern gulf. Result is broad WSW flow throughout the column with a decent moisture around in the low levels. With a trof in place over the PAC NW, there wont be much change in the pattern through the short term. 00Z FFC sounding indicated a fairly stout inversion at 850mb in conjunction with a significant dry layer atop a fairly moist BL. This should result in some early morning fog this morning and low level clouds hanging in most of the morning area wide. Biggest question will be if we can mix them out enough to get some sunshine by afternoon. Best chances should be in the eastern portion of the area...but with clouds potentially playing a role in holding temps down a degree or two from the highs. Regardless...afternoon highs will be within a few degrees of the daily records as will overnight lows the next 2 nights. 30 .LONG TERM /Monday Night through Saturday/... Persistent upper level pattern remains in place, with large ridge over the eastern Pacific leading to standard negative PNA pattern across the CONUS, with large trough over the west coast and west Atlantic based ridging over the southwest. Large ridge in the Pacific intrudes all the way into the Arctic, allowing for numerous Arctic- based tropopause polar vorticies to rotate down into and around the deep west coast trough as shortwaves within it and eject into the Great Plains. This will create a parade of surface based cyclones in response to surface baroclinic zone in the form of a thermal boundary draped across eastern two-thirds of the CONUS. These all will pass to the north of the CONUS and never really drive the frontal boundary into the CWA, with mass response keeping persistent south to southwesterly winds in the area off the GoM. So all that is a fancy way of saying that it's gonna be a warm and wet one for late December this week. Near constant WAA off the GoM under the south to southwesterly flow means Tds will be in the 60s, keeping overnight temperatures from falling off below 60s in many locations, at least until late in the week where a boundary may push into north GA and provide some small relief there. This means overnight min temps will be 15-30 degrees F above average in many places, especially Tuesday and Wednesday night, where we may get close to tying or even breaking record high minimum temperatures. Day time temps will be warm, though tampered a bit by cloud cover and potential rainfall, with highs in the upper 60s to 70s. These are still well above average (10-20 degrees) and could broach some record highs depending on just how much sunlight can break through on a given day. Showers will be possible across North GA on Monday night into Tuesday as clouds forming in the low-level WAA may be able to squeeze out some lighter precipitation. Models are consistent in showing boundary driven by sfc low moving closer on Wednesday into Thursday, leading to heavier rain especially across North GA. Some instability is present with this, and given high Tds, definitely worth paying attention. Upper-level forcing will be lacking, but still enough shear is in place that some organization of updrafts could be possible, and SPC has already denoted a previous area to watch just to the west of the CWA the previous morning. After this, some increasing confidence in seeing a bit of a respite from the rain on Friday as the boundary pushes part of the way into the area, which will also bring the aforementioned respite in overnight lows across north GA. This is short lived, as new system forming to the west quickly pulls the boundary back north. Definitely some timing and strength differences in this next system across the guidance, so have chosen to keep PoPs at chance next Saturday into Sunday. Definitely will want to keep an eye on this system, as guidance has hinted at a pretty stout front with this that would have access to better upper level forcing than anything in the previous week and a very warm, moist airmass. Lusk && .AVIATION... 06Z Update... MVFR Cigs should continue to lower across the TAF sites the remainder of the overnight. Still can't rule out some patchy IFR cigs around the sunrise hours 10-15z. Model cross sections suggest a more patchy IFR cig this morning with more widespread IFR possible Monday AM. Southwest winds expected through the period albeit light and generally less than 6kts areawide. //ATL Confidence...06Z Update... medium confidence on ceilings. high confidence all other elements. 30 && .PRELIMINARY POINT TEMPS/POPS... Athens 75 55 71 58 / 0 10 20 10 Atlanta 72 58 70 60 / 5 10 20 10 Blairsville 68 50 66 54 / 5 10 20 20 Cartersville 73 56 71 58 / 5 10 20 20 Columbus 72 57 74 60 / 10 5 10 10 Gainesville 72 56 69 58 / 0 10 20 20 Macon 75 55 74 59 / 5 5 10 10 Rome 73 57 71 59 / 5 10 20 20 Peachtree City 73 56 71 58 / 10 10 20 10 Vidalia 74 57 75 60 / 0 5 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...30 LONG TERM....Lusk AVIATION...30
Hazardous weather outlook, Dec 26, 5:33 AM EST, 1 minute before
Hazardous Weather Outlook National Weather Service Peachtree City GA 533 AM EST Sun Dec 26 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271045- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 533 AM EST Sun Dec 26 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A Dense Fog Advisory is in effect for Northwestern Georgia until 10 am. Please leave plenty of distance between you and other drivers as visibility may drop quickly to a quarter mile or less. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There is a slight chance of thunderstorms Wednesday across north Georgia and across both north and central Georgia on Thursday. Primary threats are heavy rain, strong, gusty winds and occasional lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
Dense Fog Advisories in Georgia, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.